Alert archive / Utah / High Wind Watches in 2017
High Wind Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at May 16, 2017, 4:21 AM MDT. It took effect at May 17, 2017, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 16, 2017, 4:21 AM MDT (10:21 UTC)
- In effect from
- May 17, 2017, 12:00 AM MDT
- Expired
- May 16, 2017, 1:50 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
160 WWUS75 KSLC 161021 NPWSLC URGENT - WEATHER MESSAGE National Weather Service SALT LAKE CITY UT 421 AM MDT Tue May 16 2017 UTZ005-162300- /O.NEW.KSLC.HW.A.0003.170517T0600Z-170517T1500Z/ Great Salt Lake Desert and Mountains- INCLUDING THE CITIES OF Wendover and Snowville 421 AM MDT Tue May 16 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... The National Weather Service in SALT LAKE CITY has issued a High Wind Watch...which is in effect from late tonight through Wednesday morning. * AFFECTED AREA...The Great Salt Lake Desert including the I-80 corridor west of Salt Lake. * WINDS...Northwest 35 to 45 mph with gusts in excess of 60 mph. * TIMING...Developing late tonight and continuing overnight before diminishing by late Wednesday morning. * IMPACTS...Strong crosswinds may affect travel on Interstate 80 as well as State Route 30. Visibilities may also be reduced in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
709 WWUS75 KSLC 161950 NPWSLC URGENT - WEATHER MESSAGE National Weather Service SALT LAKE CITY UT 150 PM MDT Tue May 16 2017 UTZ005-170515- /O.UPG.KSLC.HW.A.0003.170517T0600Z-170517T1500Z/ /O.NEW.KSLC.WI.Y.0014.170517T0600Z-170517T1500Z/ Great Salt Lake Desert and Mountains- INCLUDING THE CITIES OF Wendover and Snowville 150 PM MDT Tue May 16 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... The National Weather Service in SALT LAKE CITY has issued a Wind Advisory...which is in effect from midnight tonight to 9 AM MDT Wednesday. The High Wind Watch is no longer in effect. * AFFECTED AREA...The Great Salt Lake Desert including the I- 80 corridor west of Salt Lake. * WINDS...Northwest 30 to 40 mph with gusts of 55 mph. * TIMING...Developing late tonight and continuing overnight before diminishing by mid morning Wednesday. * IMPACTS...Strong crosswinds will affect travel on Interstate 80 as well as State Route 30. Visibilities may also be reduced in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ004-170515- /O.NEW.KSLC.WI.Y.0014.170517T0900Z-170517T1500Z/ Southern Wasatch Front- INCLUDING THE CITIES OF Lehi, Provo, and Nephi 150 PM MDT Tue May 16 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... The National Weather Service in SALT LAKE CITY has issued a Wind Advisory...which is in effect from 3 AM to 9 AM MDT Wednesday. * AFFECTED AREA...The southern Wasatch Front...especially northern Utah County * WINDS...Northwest 30 to 40 mph with gusts up to 55 mph. * TIMING...Developing before dawn early Wednesday morning and continuing through mid morning before diminishing * IMPACTS...Strong erratic winds along I-15, with impacts greatest from Point of the Mountain to Orem. Visibilities may also be reduced in areas of blowing sand and dust around Point of the Mountain PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at May 15, 10:05 PM MDT, 6 hours 16 minutes earlier.
Area forecast discussion, May 15, 10:05 PM MDT, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1005 PM MDT Mon May 15 2017
.SYNOPSIS...A weak weather disturbance will move east through the
region tonight through Tuesday. Trailing this disturbance will be
a very cold and energetic Pacific storm system arriving early
Wednesday, and remaining over the area through Friday.
&&
.SHORT TERM (Through 06z Friday)...The cold core upper low
currently moving south along the BritCol coast will settle into
the Pacific Northwest early Tuesday, then continue on to the
Great Basin for Wednesday. This storm will bring the potential for
substantial rain and mountain snows for the middle and latter
portions of the week.
Ahead of this storm a weakening disturbance over Nevada will move
east across Utah late tonight through Tuesday. Moisture that
advected north ahead of this feature has spawned scattered light
showers and isolated thunderstorms this afternoon and evening.
This convection will likely persist ahead of the advancing system,
though probably not that well organized as the dynamic and
thermally driven lift will be weak at best.
The focus for heavy precip will turn to northern Utah Tuesday
evening as the cold core upper low approaches the area from the
Pacific Northwest. A broad area of light precip will spread across
the north during the early evening. This precip will turn much
heavier late in the evening as the near 700mb baroclinic zone
reaches northwest Utah, followed by the core of the upper low with
the mid-level cold air Wednesday morning.
A broad are of synoptic-scale will exist across much of northern
and central Utah and southwest Wyoming through Wednesday night.
Rapidly lowering snow levels will result in significant snowfall
for the northern/central mountains. Several inches of snow are
expected through Wednesday night. For the valleys precip will
start as rain, with the higher northern valleys mixing with or
possibly changing to snow with the onset of heavier precip. Lower
valley location will more than likely stay in rain, though brief
periods of snow are expected during the heavier precip event late
morning through early evening.
Instability shower will persist in the core of the upper low
through Thursday evening. Some organized heavier band s of precip
are likely as vorticity lobes rotating around the nearly
stationary upper low.
.PREVIOUS LONG TERM (After 06Z Friday)...The long term forecast
period begins with the CWA remaining under the influence of a
slowly filling upper level low. A shortwave moving southeastward
across southern Utah will clear the state border Thursday night,
keeping the threat of precipitation through about 12Z Friday
across portions of southern Utah.
Progressive, northwesterly flow will develop in the wake of the
upper level low with several weak waves expected to aid in the
development of diurnal convection Saturday, Sunday and Monday. The
GFS and EC differ on the evolution/strength of the northwesterly
flow over the West. Current forecast leans toward the more
progressive, somewhat drier GFS...keeping most of the weak
disturbances displaced to the north and east of Utah.
Temperatures moderate to near normal levels by Saturday and remain
near normal through the remainder of the long term portion of the
forecast. Global models beyond day 7 do not show any significant
storms...or ridges. Still in a period of transition between spring
and summer.
&&
.AVIATION...Moisture working north across Utah will generate light
showers, and possibly a thunderstorms over or near the terminal
tonight through at least Tuesday morning. VFR conditions will
prevail, with ceilings briefly near 6-7 kft in any precip. South
to southeast through Tuesday morning will turn to the west during
the early afternoon Tuesday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from midnight Tuesday night to midnight
MDT Wednesday night for UTZ007>010-517.
WY...None.
&&
SHORT TERM/AVIATION...CONGER
LONG TERM...KRUSE
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:32 AM MDT | Areal Flood Warning | SLC | Utah, Wasatch | 4 days |
| May 16, 1:50 PM MDT | Wind Advisory | SLC | 17 hr |
Nearby
High Wind Watches in Utah, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.